Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Cut on penis. Applied polysporin. Harmful, issues on healing?

I cut the shaft on my penis while trying to "trim the hedges" a little more in-depth than was necessary. I have used a neosporin/cortizone-10 combo cream on my pelvic area after shaving and it seemed to reduce razor burn. I did not see any neosporin but I did find Polysporin. I applied the antibiotic liberally on the areas I had shaved (including the shaft of my penis up to the head) as well as the cut. The application technique I used involved the penis head also being covered with Polysporin - immediately thereafter I thought better of it and washed the head with a wet cloth.

I then got more worried and hopped in the shower and cleaned my penis with soap and water. My Question: Is rubbing Polysporin liberally over the entire penis harmful in any way, and if so; what ramifications might there be? And what can I do to avoid any issues as a result of my overzealous healing effort?
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  1159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dear user ,

thank you for reaching out for an advice. since you washed the antibiotic already you dont have to worry. next time try to be more careful not to cut yourself and if it happens just apply one of the antibiotics you already mentioned to the area of the cut only . both ointments you used have very similar active components.

if you find this answer helpful please rate it as 5 .
Best regards,
Dr. Ahmad
Answered: Tue, 11 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor